Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 72, NWS Tulsa, OK

March 27, 2008McIntosh County, Okfuskee County, Okmulgee County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Mar 27, 2008, 6:34 PM CDT for McIntosh County, Okfuskee County, Okmulgee County, Oklahoma. It was in force for 56 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 27, 2008, 6:34 PM CDT (23:34 UTC)
Expired
Mar 27, 2008, 7:30 PM CDT
In force
56 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon

Counties McIntosh County, OK, Okfuskee County, OK, Okmulgee County, OK

The radar

The Tulsa radar (KINX), 92 km from the middle of the area, began a volume at 23:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 27, 6:35 PM CDTHAIL 0.75Henryetta, OK
Mar 27, 7:05 PM CDTHAIL 0.88Stidham, OK
Mar 27, 7:25 PM CDTHAIL 0.757 Ne Eufaula, OKREPORTED AT THE BELLE STARR THEATER ON TEXANNA ROAD
Mar 27, 7:40 PM CDTHAIL 0.75Eufaula, OKDIME TO PENNY SIZE HAIL IN EUFAULA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 27, 4:39 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 11.6 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2008-03-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 789 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2008-03-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 364 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
789 J/kg
Mixed-layer CIN
-280 J/kg
Mixed-layer LCL
849 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
364 m²/s²
0-3 km storm-relative helicity
412 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KTSA 272334
SVRTSA
OKC091-107-111-280030-
/O.NEW.KTSA.SV.W.0072.080327T2334Z-080328T0030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
634 PM CDT THU MAR 27 2008

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN OKFUSKEE COUNTY IN EAST CENTRAL OKLAHOMA
  SOUTHERN OKMULGEE COUNTY IN NORTHEAST OKLAHOMA
  CENTRAL MCINTOSH COUNTY IN SOUTHEAST OKLAHOMA

* UNTIL 730 PM CDT

* AT 631 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL AND
  DAMAGING WINDS TO 70 MPH. THIS STORM WAS LOCATED NEAR HENRYETTA...
  MOVING EAST AT 25 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...HENRYETTA...
  DEWAR...HOFFMAN...RAIFORD...VIVIAN...STIDHAM...EUFAULA AND
  CHECOTAH.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

THIS STORM IS LIKELY PRODUCING LARGE HAIL AND DAMAGING WINDS. SEEK
SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.

LAT...LON 3550 9535 3524 9557 3524 9559 3523 9561
      3527 9599 3528 9599 3529 9615 3550 9605
      3551 9535
TIME...MOT...LOC 2334Z 270DEG 25KT 3544 9601

$$
1 follow-up statement
000 
WWUS54 KTSA 280016
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
715 PM CDT THU MAR 27 2008

OKC107-111-280025-
/O.CAN.KTSA.SV.W.0072.000000T0000Z-080328T0030Z/
OKMULGEE OK-OKFUSKEE OK-
715 PM CDT THU MAR 27 2008

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN OKFUSKEE AND
SOUTHERN OKMULGEE COUNTIES IS CANCELLED...

LAT...LON 3541 9543 3524 9557 3523 9562 3527 9597
      3543 9573
TIME...MOT...LOC 0015Z 282DEG 27KT 3534 9570

$$

OKC091-280030-
/O.CON.KTSA.SV.W.0072.000000T0000Z-080328T0030Z/
MCINTOSH OK-
715 PM CDT THU MAR 27 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR CENTRAL MCINTOSH COUNTY...

AT 713 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL AND DAMAGING WINDS TO 70 MPH. THIS STORM WAS LOCATED NEAR
STIDHAM...MOVING EAST AT 30 MPH.

SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...ONAPA AND 
EUFAULA.

THIS STORM IS LIKELY PRODUCING LARGE HAIL AND DAMAGING WINDS. SEEK
SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.

PERSONS NEAR THE PATH OF THIS DANGEROUS STORM SHOULD PREPARE FOR
LARGE DESTRUCTIVE HAIL AND VIOLENT STRAIGHT LINE WINDS. THIS STORM
HAS THE POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO
PROPERTY. IF NO UNDERGROUND SHELTER IS AVAILABLE TAKE COVER ON THE
LOWEST FLOOR IN AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS.

LAT...LON 3541 9543 3524 9557 3523 9562 3527 9597
      3543 9573
TIME...MOT...LOC 0015Z 282DEG 27KT 3534 9570

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 27, 3:19 PM CDT, 3 hours 15 minutes earlier.

Area forecast discussion, Mar 27, 3:19 PM CDT, 3 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
319 PM CDT THU MAR 27 2008

.DISCUSSION...
THIS IS NOT THE MOST STRAIGHTFORWARD FORECAST...BUT NOT ALL THAT
UNUSUAL FOR THE TIME OF YEAR. STRONG ZONAL PATTERN TO CONTINUE
WITH AN OSCILLATING FRONTAL BOUNDARY IN THE VICINITY FOR MUCH OF
THE PERIOD...AND HARD TO FIND A PERIOD WHERE THERE WILL NOT BE AT
LEAST SOME OPPORTUNITY FOR SHOWERS AND THUNDERSTORMS SOMEWHERE IN
THE FORECAST AREA. TEMPERATURES WILL ALSO BE HEAVILY DEPENDANT ON
PRECIP AND CLOUD COVER. CONFIDENCE LEVEL IS NOT HIGH.

CURRENTLY TEMPS ARE SOARING INTO THE MID 80S ALONG I-44 CORRIDOR
AHEAD OF STRONG COLD FRONT. TEMPS TO THE NORTH OF THE FRONT IN THE
MID-UPPER 40S THROUGH CENTRAL KANSAS THIS AFTERNOON. THE FRONT
WILL CONTINUE SURGING SOUTH THIS EVENING AND WHILE THE ATMOSPHERE
IS WELL CAPPED TO THE SOUTH...WILL SEE SHOWERS AND THUNDERSTORMS
DEVELOP ALONG AND BEHIND THE FRONT PRIMARILY AFTER SUNSET.
MODERATELY STRONG SHEAR AND MU CAPES APPROACHING 2000 J/KG LEAD TO
SOME CHANCE OF SEVERE OVER FAR NE OKLAHOMA THROUGH MUCH OF NW
ARKANSAS TONIGHT...HAIL THE BIG THREAT.

MUCH COOLER TEMPS BEHIND FRONT BY LATE TONIGHT AND CONTINUING
THROUGH FRIDAY. STILL UNCERTAIN HOW FAR MOISTURE WILL GET PUSHED
SOUTH BEFORE THIS FRONT BEGINS TO LIFT NORTH OVER THE WEEKEND.
POPS WILL BE KEPT GOING THROUGH SUNDAY WITH HIGHER CHANCES DURING
THE OVERNIGHT PERIODS AS ZONAL FLOW KEEPS NOCTURNAL LLJ IN PLAY.
MOST LIKELY TIME FOR FRONT TO LIFT BACK NORTH APPEARS TO BE SAT
NIGHT AND THIS CORRESPONDS WITH HIGHER CHANCE POPS. OVERALL POP
FORECAST SIDES MORE WITH THE MAV AS OPPOSED TO THE WETTER MET.
SOME AREAS WILL SEE RISING TEMPS OVERNIGHT SAT NIGHT.

FRONT SHOULD DROP BACK SOUTH EARLY NEXT WEEK FOR INCREASING RAIN
CHANCES SUNDAY NIGHT OR MONDAY. 12Z MODELS HAVE SLOWED THE FRONTAL
PASSAGE DOWN FROM PREVIOUS RUNS FAVORING MONDAY AS THE WET DAY.
THERE IS STILL POTENTIAL FOR LOCALLY HEAVY RAIN AS FORECAST PRECIP
H2O VALUES ARE OVER 1.5 INCHES BY THEN AND UPPER FLOW GENERALLY
PARALLEL TO SLOW MOVING BOUNDARY. HAVE GONE WITH HIGHER POPS AND
TRENDED QPF FORECAST HIGHER THAN PREVIOUS...STILL IMPOSSIBLE TO
PIN DOWN WHERE HEAVIEST RAIN WOULD OCCUR.

LOTS OF UNCERTAINTY WITH EVOLUTION OF PATTERN LATE IN THE
PERIOD...WITH SOME SIGNAL AT LEAST OF A STRONGER UPPER SYSTEM
APPROACHING WED OR THU WITH FRONT LIFTING BACK NORTH. DID NOT
DEPART SIGNIFICANTLY FROM 00Z MEX GUIDANCE WHICH KEEPS LOW CHANCES
OF PRECIP BOTH WED AND THU. 12Z ECMWF LOOKS MUCH WETTER DURING
THIS TIME HOWEVER.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   43  58  41  63 /  30  10  10  10
FSM   53  62  44  61 /  60  20  40  30
MLC   49  60  46  64 /  30  10  30  20
BVO   41  57  40  62 /  20  10  10  10
FYV   43  55  38  58 /  70  20  30  30
BYV   41  52  38  54 /  70  20  30  30
MKO   46  60  43  63 /  60  10  30  20
MIO   40  55  38  56 /  50  10  10  20
F10   46  60  42  64 /  30  10  20  20
HHW   60  63  49  68 /  20  30  40  20

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...23
LONG TERM....14

In the hours before

Special weather statement, Mar 27, 5:17 PM CDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
517 PM CDT THU MAR 27 2008

OKZ066-272245-
OKMULGEE OK-
517 PM CDT THU MAR 27 2008

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 545 PM CDT
FOR THE FOLLOWING COUNTY...

IN NORTHEAST OKLAHOMA
     NORTHERN OKMULGEE

AT 517 PM CDT...DOPPLER RADAR INDICATED A CLUSTER OF STRONG
THUNDERSTORMS OVER NORTHWEST OKMULGEE COUNTY...MOVING EAST AT 30
MPH. THE STRONGEST STORM WAS NEAR BEGGS.  SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...OKMULGEE...PRESTON...BEGGS AND
BALD HILL.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3580 9575 3574 9577 3573 9574 3563 9571
      3560 9618 3580 9618 3586 9581 3585 9577
TIME...MOT...LOC 2217Z 260DEG 28KT 3572 9608
Local storm report, Mar 27, 6:14 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
614 PM CDT THU MAR 27 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0612 PM     HAIL             4 E MORRIS              35.61N 95.79W
03/27/2008  E1.75 INCH       OKMULGEE           OK   TRAINED SPOTTER

            QUARTER TO GOLFBALL SIZE HAIL 4 TO 5 MILES EAST OF MORRIS
            ON HIGHWAY 62.

&&

MEP
Local storm report, Mar 27, 6:22 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
622 PM CDT THU MAR 27 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0621 PM     HAIL             BOYNTON                 35.65N 95.66W
03/27/2008  E0.75 INCH       MUSKOGEE           OK   EMERGENCY MNGR

&&

MEP
Local storm report, Mar 27, 6:31 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
631 PM CDT THU MAR 27 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     HAIL             HECTORVILLE             35.84N 95.93W
03/27/2008  E0.75 INCH       OKMULGEE           OK   EMERGENCY MNGR

0530 PM     HAIL             4 S HECTORVILLE         35.78N 95.93W
03/27/2008  E1.00 INCH       OKMULGEE           OK   EMERGENCY MNGR

            QUARTER SIZE HAIL 4 MILE SOUTH OF HECTORVILLE ON BIXBY
            ROAD

0536 PM     HAIL             N OKMULGEE              35.62N 95.96W
03/27/2008  E0.88 INCH       OKMULGEE           OK   BROADCAST MEDIA

            NICKEL SIZE HAIL IN NORTH OKMULGEE ON HIGHWAY 75

0545 PM     HAIL             2 N MORRIS              35.64N 95.86W
03/27/2008  E1.75 INCH       OKMULGEE           OK   PUBLIC

0545 PM     HAIL             3 N MORRIS              35.65N 95.86W
03/27/2008  E1.75 INCH       OKMULGEE           OK   BROADCAST MEDIA

0612 PM     DENSE FOG        5 SSE GROVE             36.53N 94.73W
03/27/2008                   DELAWARE           OK   EMERGENCY MNGR

            PEA TO HALF DOLLAR SIZE HAIL SSE OF GROVE

&&

DMJ

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 27, 5:17 PM CDTSpecial Weather StatementTSAOkmulgee28 min
Mar 27, 5:21 PM CDTSevere Thunderstorm WarningTSAMuskogee, Okmulgee, Wagoner54 min
Mar 27, 5:24 PM CDTSevere Thunderstorm WarningTSAOttawa22 min
Mar 27, 5:41 PM CDTSevere Thunderstorm WarningTSAMuskogee, Okmulgee, Tulsa, Wagoner45 min
Mar 27, 5:44 PM CDTSevere Thunderstorm WarningTSADelaware61 min
Mar 27, 6:12 PM CDTSevere Thunderstorm WarningTSAMcIntosh, Muskogee, Okmulgee63 min
Mar 27, 6:22 PM CDTTornado WarningTSAMcIntosh, Muskogee, Okmulgee53 min
Mar 27, 6:30 PM CDTSevere Thunderstorm WarningTSADelaware60 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.